Alert archive / Maine / Storm Warnings in 2020
Storm Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Nov 15, 2020, 3:25 AM EST. It took effect at Nov 15, 2020, 7:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2020, 3:25 AM EST (08:25 UTC)
- In effect from
- Nov 15, 2020, 7:00 PM EST
- Expired
- Nov 16, 2020, 4:58 AM EST
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
610 WHUS71 KCAR 150825 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 325 AM EST Sun Nov 15 2020 ANZ050-051-151630- /O.UPG.KCAR.GL.W.0028.201116T0000Z-201116T1200Z/ /O.NEW.KCAR.SR.W.0004.201116T0000Z-201116T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 325 AM EST Sun Nov 15 2020 ...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST MONDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 50 kt and seas 7 to 10 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to 4 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-151630- /O.CON.KCAR.GL.W.0028.201116T0000Z-201116T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 325 AM EST Sun Nov 15 2020 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 9 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
002 WHUS71 KCAR 151437 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 937 AM EST Sun Nov 15 2020 ANZ052-152245- /O.CON.KCAR.GL.W.0028.201116T0000Z-201116T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 937 AM EST Sun Nov 15 2020 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... * WHAT...South winds 30 to 40 kt with a few gusts up to 50 kt and seas 6 to 9 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-152245- /O.CON.KCAR.SR.W.0004.201116T0000Z-201116T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 937 AM EST Sun Nov 15 2020 ...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST MONDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 7 to 12 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to 4 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
013 WHUS71 KCAR 152003 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 303 PM EST Sun Nov 15 2020 ANZ050-051-160415- /O.EXT.KCAR.SR.W.0004.201116T0000Z-201116T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 303 PM EST Sun Nov 15 2020 ...STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 8 to 13 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-160415- /O.CON.KCAR.GL.W.0028.201116T0000Z-201116T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 303 PM EST Sun Nov 15 2020 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... * WHAT...South winds 30 to 40 kt with a few gusts up to 50 kt and seas 6 to 9 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
960 WHUS71 KCAR 160303 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1003 PM EST Sun Nov 15 2020 ANZ052-161000- /O.CON.KCAR.GL.W.0028.000000T0000Z-201116T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1003 PM EST Sun Nov 15 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...South winds 30 to 40 kt with a few gusts up to 50 kt and seas 6 to 9 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-161000- /O.CON.KCAR.SR.W.0004.000000T0000Z-201116T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1003 PM EST Sun Nov 15 2020 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 8 to 13 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
036 WHUS71 KCAR 160819 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 319 AM EST Mon Nov 16 2020 ANZ052-161200- /O.CON.KCAR.GL.W.0028.000000T0000Z-201116T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 319 AM EST Mon Nov 16 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 7 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-161200- /O.CON.KCAR.SR.W.0004.000000T0000Z-201116T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 319 AM EST Mon Nov 16 2020 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 50 kt and seas 9 to 11 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
732 WHUS71 KCAR 160958 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 458 AM EST Mon Nov 16 2020 ANZ050-051-161800- /O.CAN.KCAR.SR.W.0004.000000T0000Z-201116T1200Z/ /O.NEW.KCAR.GL.W.0029.201116T0958Z-201117T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 458 AM EST Mon Nov 16 2020 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 11 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 9 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-161800- /O.CAN.KCAR.GL.W.0028.000000T0000Z-201116T1200Z/ /O.NEW.KCAR.SC.Y.0080.201116T0958Z-201117T0200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 458 AM EST Mon Nov 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Nov 15, 12:33 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 15, 12:33 AM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1233 AM EST Sun Nov 15 2020
.SYNOPSIS...
High pressure will build this evening and crest over the region
tonight. Low pressure approaches on Sunday with a frontal system
crossing Sunday night. Cold Canadian high pressure then
gradually builds through the middle of the week.
&&
.NEAR TERM /THROUGH TODAY/...
1235 am update...
1025mb high located over central Mass is allowing dry air to
work in as ridge axis builds east twd the state. Expect skies
will clear within the next few hrs and with winds becoming
lighter drg the course of the nighttime hrs temps should take a
nosedive. No chgs needed with this update other than to ingest
hrly temps and dwpts.
Previous discussion:
Tonight...Upper disturbance will be moving across the region
this evening as seen on satl imagery w/this feature residing in
Quebec attm. CAA and NW flow coming off the St. Lawrence and
deep moisture available will be enough to allow for some
streamer action in the form of light snow/flurries. The GEM and
GFS matched up well w/this setup. The 12z NAM and HRRR show a
line of activity running from NW ME down across the Baxter State
Park region into Nrn Washington County. The llvl convergence
shown by the NAM matches up well w/this as well. Not expecting
more than at best 0.5 inches and this will be across the higher
terrain. Clearing to take place overnight w/NW winds dropping
off as high pres from the ridges across the region. It will be
much colder than Friday night's mins w/temps generally getting
down into the 20s w/the far northern areas seeing upper teens
and even some lower teens back toward the Allagash and N Woods
region.
Sunday will be starting out mostly sunny as the upper ridge
moves right over the area and then passes east later in the
afternoon. This will allow for some warming of the temps after a
chilly start to the morning. Temps will be capped off though by
early afternoon as clouds advance from the wsw. Many locations
across the northern 1/2 of the CWA will top out in the mid 30s,
while central and downeast areas will see upper 30s to lower
40s. A frontal system apchg from the w later in day will bring
the leading edge of precip in wrn areas by later in the
afternoon. Attm, stayed w/the midnight crew's assessment of a
mention of rain/snow in aforementioned area.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
updated to change Monday night to Sunday night...
Guidance for the Sunday night storm has trended a bit slower and
warmer with less QPF. This resulted in snowfall amounts being
cut back in northern zones, but there's still decent potential
for an advisory in NW Aroostook County. Accumulations may be
further reduced by sleet too, but have stuck with rain/snow in
the forecast for now. The secondary low along the warm occlusion
doesn't really take over and cut off warm advection. As a
result, warmer boundary layer temperatures are pushed northward
towards the northern border with a changeover to rain later
Sunday night...a relatively mild day following Monday. The
southerly low level jet is now more the focus of our attention
rather than snow. With 70 kts at 925mb shown by all the models,
a High Wind Watch has been issued to advertise the threat for
Monday night. Stability does not appear to be a big impediment
and mixing up towards 925mb or higher is a big concern. Power
outages could be a problem. Wind advisories may be needed
further north to include the Bangor area, but will let the night
crew make that call. The precip will sweep across the area
fairly quickly Sunday night with most falling within a six hour
period and amounting to around a half inch to three quarters of
an inch of QPF. For Monday, the milder air in the wake of the
occlusion continues until Monday night when a cold front brings
much cooler air for Tuesday into Thursday. Highs on Tuesday will
be some 10 degrees cooler with a brisk west wind. With a decent
supply of low level moisture and instability, snow showers will
be a possibility in the western mts Monday night and Tuesday,
but no accumulations are forecast at this time.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A trough of low pressure crosses Tuesday night into early Wednesday
and brings the coldest air of the season for Wednesday into
Thursday. Highs will only be in the 20s to lower 30s...some 40
to 50 degrees cooler than the record highs early this week. The
cold advection will bring a lot of cu/stratocu fields with some
upslope snow showers into Wednesday. High pressure builds
Wednesday night, but since it's a rather narrow ridge, it may be
hard to get rid of low clouds for much of the night and this
scenario favors the coldest temps in the North Woods where
subzero temps will be possible. The ridge will be short-lived
early Thursday as a rather dry northern stream warm front brings
rapidly increasing clouds and the threat of snow or mixed
precip later Thursday into Thursday night. Can't see any snow
accumulations more than an inch and some freezing rain or sleet
seems possible by later Thursday night. Did not include in the
forecast at this point due to timing uncertainties. A milder
zonal flow emerges for late week with a return to more
seasonable temperatures.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR for most of the fcst pd with IFR possibly moving
into FVE between 03z-06z in -sn. Downeast terminals hv the
potential to drop to MVFR in -ra after 01z tonight. Winds will
increase and becoming gusty from the southeast this evening with
LLWS likely at BGR and BHB twd end of the TAF period.
SHORT TERM:
Sunday night...Will feature IFR cigs and IFR vis in snow north
of HUL. LLWS is expected...especially for BGR, BHB and coastal
sites.
Monday...IFR cigs north of HUL dissipate early and give way to
MVFR cigs north of HUL. VFR is forecast further south.
Monday night into Wednesday...Frequent MVFR cigs and a few snsh
north of a GNR to HUL line. Otherwise VFR.
Thursday...Chance of IFR vis in snow north of HUL by
afternoon...otherwise VFR.
&&
.MARINE...
NEAR TERM: NW winds 15-20 kt this evening will gradually drop
off tonight as high pres to the s apchs the waters. Seas 3-4 ft.
N winds around 10 kt on Sun becoming SE and increasing to around
15 kt w/some higher gusts.
SHORT TERM: A strong gale is expected Sunday night and have
converted the watch to a warning. Can't rule out a few gusts to
storm, but confidence not high enough for a storm watch or
warning at this time. The gale will probably continue in the
outer waters all of Monday. Advisory conditions are expected
mostly non-stop into Friday.
&&
.TIDES/COASTAL FLOODING...
High astronomical tides are expected Sunday into Monday. The
very highest tides will be Sunday morning around 10 AM EST and
again Monday morning near 11 AM EST. The Sunday evening tide is
just a bit lower, but will be enhanced by a potentially strong
storm surge that could make it the highest tide of the three.
While all three tides could cause minor issues at prone areas
such as Machias, the Sunday evening tide near 1040 PM EST could
cause the greatest issues if the max surge coincides with the
high tide. Using ESTOFS with the southeasterly winds rather
than ETSS. With the elevated water levels, seas over 10 ft and
an increasing wave period, wave runup could be an problem with
the Monday morning high tide.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Wind Watch from this evening through Monday morning for
MEZ029-030.
MARINE...Gale Warning from 7 PM this evening to 7 AM EST Monday for
ANZ050>052.
&&
Near Term...Farrar/Hewitt
Short Term...MCW
Long Term...MCW
Aviation...Farrar/Hewitt/MCW
Marine...Farrar/Hewitt/MCW
Tides/Coastal Flooding...MCWHazardous weather outlook, Nov 14, 4:30 PM EST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 430 PM EST Sat Nov 14 2020 MEZ001>006-010-152130- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 430 PM EST Sat Nov 14 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is the potential for a few inches of snow Sunday night over Northern Maine. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-152130- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 430 PM EST Sat Nov 14 2020 ...GALE WARNING IN EFFECT FROM 7 PM SUNDAY TO 7 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-031-032-152130- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 430 PM EST Sat Nov 14 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-152130- Coastal Hancock-Coastal Washington- 430 PM EST Sat Nov 14 2020 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. High astronomical tide at the time of high tide Sunday morning could lead to some splashover along the immediate coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. High astronomical tide Monday morning could lead to some minor coastal flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:44 AM EST | Winter Weather Advisory | CAR | Aroostook, Piscataquis, Somerset | 26 hr |
| Nov 15, 3:09 PM EST | Wind Advisory | CAR | Hancock, Penobscot, Washington | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.